Jump to content

FamousLefty123 trazodone taper


FamousLefty123

Recommended Posts

Hello. I am new here and am grateful to be able to post a question about tapering trazodone. Over a few months I have gone from 225 mgs trazodone to 193 mgs. Every step has been like pulling teeth, although I am going very slowly. I have had dysthymia / depression all my life, but ironically was placed on trazodone to help me get off xanax, which I was able to do. Now I am having very bad rebound depression during my taper. Anyone have a similar experience or suggestion? Thank you

Link to comment
  • Moderator Emeritus

Hello. I am new here and am grateful to be able to post a question about tapering trazodone. Over a few months I have gone from 225 mgs trazodone to 193 mgs. Every step has been like pulling teeth, although I am going very slowly. I have had dysthymia / depression all my life, but ironically was placed on trazodone to help me get off xanax, which I was able to do. Now I am having very bad rebound depression during my taper. Anyone have a similar experience or suggestion? Thank you

 

Hello FL and welcome to the forum. You came to the right place!

 

You were put on trazodone to help you taper off Xanax. You may have been sensitized by your Xanax taper which is now carrying over. How much Xanax were you on, and how long did you take to taper. Are the symptoms you are getting now the same as or similar to those related to the xanax withdrawal symptoms?

 

How long have you been tapering from trazadone, and how much have you been dropping each cut. How long have you been holding between decrements?

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment

I was on .5 mgs. xanax: eguivalent to 10 mgs valium. The taper took a long time and ended last November. Some of the withdrawal symptoms are similar (anxiety largely). But what is different and a huge problem is rebound depression. The trazodone was to help me sleep during the benzo taper, and it did that. But because it is an antidepressant, and I have had problems all my life with this, I am having a very unpleasant time trying to reduce. I was prescribed the xanax to help me sleep while I was taking prozac. Strangely, I had little problem getting off prozac, but had been taking xanax every night, which my worthless doctor neglected to tell me was a recipe for disaster. So here I am trying to get off trazodone, experiencing black depression and occasional suicidal ideation. I had been using neurofeedback to cure my depression and was making some progress. But this taper seems to have obliterated that. Thanks for responding.

Link to comment

Sorry, I forgot to add that I have now slowed down to reducing one mg every three days, using a combination of pills and liquid. What scares me is that it is very difficult now, but I have read that it becomes more difficult below 100 mgs... partucularly below 25 mgs.

Link to comment
  • Administrator

What are your symptoms as you reduce trazodone?

 

How were you reducing before?

 

Did you have any adverse effects from trazodone when you were at full dosage?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

My symptoms are depression and anxiety. I started out at 225 mgs trazodone and went down by 1 mg a day until I began feeling miserable. Am now reducing 1 mg every three or four days. Afetr a long time at 200 mgs the stuff stopped working and I figured I was in tolerance withdrawal, as the benzo folks call it. So I updosed and began the taper. Everywhere I read that it becomes more difficult under 100 mgs...particularly below 50 or 25 mgs, so I am very apprehensive, given how I am feeling now. Would love to be meds free. Thanks for any response.

Link to comment
  • Administrator

It's unlikely you have tolerance withdrawal on trazodone. See http://survivingantidepressants.org/index.php?/topic/2233-benzo-tolerance-withdrawal-during-tapering-does-it-exist/

 

My guess is your nervous system is still feeling the effects of Xanax withdrawal, it's been sensitized, and you're destabilizing it further when you reduce trazodone. The depression and anxiety are symptoms of that.

 

That's why you've had a hard time reducing 1mg per day.

 

Have you tried holding for a bit, maybe 2 weeks? That can give your nervous system a chance to adjust from all the changes.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for responding, Alostrata. I recently held at 200 mgs for two weeks,after going down from 225 mgs. I didn't feel much better. What seems to have helped in the last few days was increasing my fish oil dose to around 9 grams. I hope this improvement continues. I am 63 and have a twelve year old daughter, who is everything to me. I would love to get this behind me so that I could have more energy and a happier mood when I am with her, but the process seems interminable. I am determined.

Link to comment
  • Administrator

Fish oil is from heaven. Get good strong fish oil, you'll need to take fewer capsules.

 

You might also try this supplement: Legere My-B tabs, before bed. It has a little sublingual B12 in it; you might be low in B12. See http://survivingantidepressants.org/index.php?/topic/555-tips-to-help-sleep-so-many-of-us-have-withdrawal-insomnia/page__view__findpost__p__5520 and the rest of that topic.

 

Also see http://survivingantidepressants.org/index.php?/topic/1392-vitamin-b12-essential-for-mood-nervous-system/ -- but be very careful about taking B12 supplements.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy